Skip to Main content Skip to Navigation
Journal articles

Computation of polytopic invariants for polynomial dynamical systems using linear programming

Abstract : This paper deals with the computation of polytopic invariant sets for polynomial dynamical systems. An invariant set of a dynamical system is a subset of the state space such that if the state of the system belongs to the set at a given instant, it will remain in the set forever in the future. Polytopic invariants for polynomial systems can be verified by solving a set of optimization problems involving multivariate polynomials on bounded polytopes. Using the blossoming principle together with properties of multi-affine functions on rectangles and Lagrangian duality, we show that certified lower bounds of the optimal values of such optimization problems can be computed effectively using linear programs. This allows us to propose a method based on linear programming for verifying polytopic invariant sets of polynomial dynamical systems. Additionally, using sensitivity analysis of linear programs, one can iteratively compute a polytopic invariant set. Finally, we show using a set of examples borrowed from biological applications, that our approach is effective in practice.
Document type :
Journal articles
Complete list of metadata
Contributor : Brigitte Bidégaray-Fesquet <>
Submitted on : Saturday, December 15, 2012 - 10:48:45 PM
Last modification on : Tuesday, February 2, 2021 - 10:58:04 AM

Links full text




Mohamed Amin Ben Sassi, Antoine Girard. Computation of polytopic invariants for polynomial dynamical systems using linear programming. Automatica, Elsevier, 2012, 48 (12), pp.3114-3121. ⟨10.1016/j.automatica.2012.08.014⟩. ⟨hal-00765673⟩



Record views